Note from Carolyn:
Osteoporosis is supposed to be a thinning of the bones. Now they have a new ‘disease’ called Osteopenia. It is considered a precursor to Osteoporosis. Research shows the majority of bone loss occurs at the beginning of menopause, after that it slows down considerably. Bone thinning is thought to be caused by a body that is too acid. The body is robbing the bones of the calcium and other minerals it needs to neutralize the excess acid in the body. A diet low in meat and meat products and high in organic fruits and vegetables will lower the acid levels in the body. By supplementing with products such as Coral Live and D3 you can provide your body with the additional nutrients it needs to prevent the need of the body to rob the bones. Isn’t prevention better than treatment any day?
Article continues ...
Reports of bone fractures are widespread among patients taking osteoporosis drugs, a New York Times analysis of askapateint.com concludes.
"My mother was taking Fosamax from 1995 until 2005 for osteoporosis," one woman wrote in 2006. "She had severe esophageal ulcerations, nausea, jaw bone loss and vertigo from the inner ear. She was told to continue the drug. October 2005, she began to have trouble swallowing, she was initially told it was anxiety, but was then diagnosed with esophageal cancer and died nine months later in July 2006."
In 874 patient ratings since 2001, Merck's bisphosphonate Fosamx received an average rating of 1.5 out of 5. Procter & Gamble's Actonel has a rating of 1.5, while and Roche and GlaxoSmithKline's Boniva has a 1.3, the lowest of any drug on the site.
The average drug rating on askapatient.com is 3, "Somewhat satisfied." The lowest possible is 1, "Dissatisfied. I would not recommend taking this medication."
Since its approval, Fosamax has been linked to death of the jaw bone, irregular heartbeat, incapacitating musculoskeletal pain and esophageal cancer. Most recently, doctors have started to warn that bisphosphonates may actually cause fractures rather than preventing them.
The drugs work by halting the skeleton's natural process of bone breakdown and repair. Over time, this makes bones brittle and more likely to snap, even during normal activity.
This comes as no news to many askapatient.com users.
"I twisted my left leg while shopping and broke [my] left femur in two places, requiring surgery, pins and a rod," one 61-year-old user wrote. "Then in  I jarred same side foot coming off a step and developed a stress fracture that won't heal. I now have a stress fracture on the right side femur after walking on the beach."
"I did nothing really physical except water therapy, yet I have a break [in my backbone]," another user wrote. The 67-year-old had been taking Fosamax only 14 months.
Sources for this story include:
David Gutierrez - Natural News